Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 29, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Oct 23, 2012, 3:33 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2012, 3:33 PM EDT (19:33 UTC)
- Expired
- Oct 24, 2012, 10:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
276 WHUS72 KTBW 231933 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 333 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... .A TIGHT GRADIENT OVER THE EASTERN GULF OF MEXICO WILL RESULT IN AN EASTERLY SURGE OF WINDS OVERNIGHT TO ADVISORY LEVELS. WINDS WILL DROP BELOW ADVISORY LEVELS FOR WEDNESDAY BUT REMAIN ELEVATED TO CAUTIONARY LEVELS OVER MUCH OF THE AREA. GMZ856-870-873-876-240415- /O.NEW.KTBW.SC.Y.0029.121023T1933Z-121024T1000Z/ BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 333 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * WINDS AND WAVES: EAST WINDS 15 TO 20 KNOTS INCREASING TO AROUND 20 KNOTS. WAVES 3 TO 5 FEET OFFSHORE AND 2 TO 4 FEET NEAR SHORE. ADVISORY LEVELS WINDS WILL DECREASE TO CAUTIONARY LEVELS FOR THE DAYLIGHT HOURS OF WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
608 WHUS72 KTBW 240136 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 936 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... .A TIGHT GRADIENT OVER THE EASTERN GULF OF MEXICO WILL RESULT IN AN EASTERLY SURGE OF WINDS OVERNIGHT TO ADVISORY LEVELS. WINDS WILL DROP BELOW ADVISORY LEVELS FOR WEDNESDAY BUT REMAIN ELEVATED TO CAUTIONARY LEVELS OVER MUCH OF THE AREA. GMZ856-870-873-876-241000- /O.CON.KTBW.SC.Y.0029.000000T0000Z-121024T1000Z/ BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 936 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * WINDS AND WAVES: EAST WINDS 15 TO 20 KNOTS INCREASING TO AROUND 20 KNOTS. WAVES 3 TO 5 FEET OFFSHORE AND 2 TO 4 FEET NEAR SHORE. ADVISORY LEVELS WINDS WILL DECREASE TO CAUTIONARY LEVELS FOR THE DAYLIGHT HOURS OF WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
711 WHUS72 KTBW 240905 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 505 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... .A TIGHT GRADIENT OVER THE EASTERN GULF OF MEXICO WILL CONTINUE THE BREEZY NORTHEAST WINDS THIS MORNING. GMZ876-241400- /O.EXT.KTBW.SC.Y.0029.000000T0000Z-121024T1400Z/ BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 505 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WITH WAVES OF 3 TO 5 FEET WILL CONTINUE EARLY THIS MORNING. ADVISORY LEVELS WINDS WILL DECREASE TO CAUTIONARY LEVELS BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ856-870-873-241015- /O.CON.KTBW.SC.Y.0029.000000T0000Z-121024T1000Z/ BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 505 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WITH WAVES 3 TO 5 FEET OFFSHORE AND 2 TO 4 FEET NEAR SHORE. ADVISORY LEVELS WINDS WILL DECREASE TO CAUTIONARY LEVELS LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPABAY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 2:15 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 23, 2:15 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
215 PM EDT TUE OCT 23 2012
.SHORT TERM (TONIGHT-THURSDAY)...
HIGH PRESSURE REMAINS CENTERED OVER THE SOUTHEAST UNITED STATES
WHILE TROPICAL STORM SANDY CONTINUES TO SPIN OVER THE CARIBBEAN SEA.
THIS WILL KEEP A BREEZY EAST-NORTHEAST FLOW IN PLACE ACROSS THE
WATERS THROUGH SHORT TERM PERIODS. VISIBLE SATELLITE IMAGERY SHOWS
PARTLY TO MOSTLY CLOUDY SKIES IN PLACE ACROSS THE FORECAST
AREA...WITH LIGHT SHOWERS AND/OR SPRINKLES EVIDENT IN RADAR IMAGERY
DRIFTING FROM EAST TO WEST ACROSS THE STATE. MAIN NEAR TERM CONCERN
FOR TONIGHT REVOLVES AROUND POPS.
TONIGHT...
EXPECT MOST SHOWER ACTIVITY TO END FAIRLY QUICKLY THIS EVENING WITH
LOSS OF DIURNAL HEATING...SO SHOULD SEE RAIN FREE CONDITIONS ACROSS
THE ENTIRE FORECAST AREA BY AROUND 00Z THIS EVENING. LATER
TONIGHT...MODEL GUIDANCE SHOWS DEEP MOISTURE STREAMING IN OFF THE
ATLANTIC AND INTO SOUTHERN ZONES. AS A RESULT...WILL CARRY SLIGHT
CHANCE POPS FOR ISOLATED SHOWERS WITH BEST CHANCES EXPECTED ACROSS
INTERIOR ZONES. LOWS WILL RANGE FROM THE UPPER 50S TO LOWER 60S
ACROSS NORTHERN ZONES AND FROM THE MID 60S TO LOWER 70S ACROSS
CENTRAL AND SOUTHERN ZONES.
WEDNESDAY THROUGH THURSDAY...
BREEZY EAST-NORTHEAST FLOW WILL CONTINUE ACROSS THE FORECAST AREA
BETWEEN HIGH PRESSURE TO THE NORTH OF THE STATE AND TROPICAL CYCLONE
SANDY APPROACHING FROM THE SOUTH. NOT EXPECTING A WHOLE LOT OF
RAINFALL...BUT PERIODIC LIGHT SHOWERS OR SPRINKLES WILL CONTINUE TO
WORK THERE WAY ACROSS THE STATE FROM THE ATLANTIC...SO WILL CARRY
SLIGHT CHANCE/LOW CHANCE POPS ACROSS MOST OF THE FORECAST AREA. HIGH
TEMPERATURES ARE EXPECTED TO TOP OUT GENERALLY IN THE MID 80S...WITH
LOWS WEDNESDAY NIGHT RANGING FROM THE LOWER AND MIDDLE 60S ACROSS
NORTHERN ZONES...AND FROM THE MID 60S TO LOWER 70S ACROSS CENTRAL
AND SOUTHERN ZONES.
&&
.LONG TERM...
UPDATED FRIDAY FORECAST TO BE MOSTLY CLOUDY AND WINDY. ALSO DROPPED
HIGH TEMPS ABOUT 4 DEGREES. WILL KEEP PRECIP TO OUR EAST FOR NOW.
PREVIOUS DISCUSSION BELOW.
U/L FLOW WILL TRANSITION THROUGH THE PERIOD BEGINNING WITH A SHARP
RIDGE ALONG THE EASTERN SEABOARD AND A BROAD TROUGH OVER THE
NORTHERN AND CENTRAL U.S. U/L FLOW WILL BECOME QUASI-ZONAL ACROSS
THE U.S. BY TUESDAY.
TROPICAL STORM SANDY IS EXPECTED TO PASS EAST OF FLORIDA FRIDAY
NIGHT THROUGH SATURDAY NIGHT. PRESSURE GRADIENT BETWEEN SANDY TO
THE EAST AND SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS WILL
CREATE BREEZY CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA
THROUGH THE WEEKEND. MUCH DRIER COOLER AIR WILL ADVECT OVER THE
FORECAST AREA ON NORTHERLY FLOW SUNDAY THROUGH TUESDAY AS THE
SURFACE HIGH SETTLES OVER THE SOUTHEAST U.S. MOSTLY CLEAR SKIES
WITH STRONG RADIATIONAL COOLING EACH NIGHT...WITH PARTLY CLOUDY MILD
DAYS SUNDAY THROUGH TUESDAY.
&&
.AVIATION...
VFR CONDITIONS NEXT 24 HOURS. GUSTY INLAND WINDS TO 20 KNOTS TO
DIMINISH BY 23Z BUT LAND SURGE WILL CREATE GUSTY WINDS 00Z-04Z AT
KPIE. ISOLATED LIGHT RW TO BE NEAR KLAL AND KSRQ THIS AFTERNOON.
SKIES BECOME SCT040 AFTER 23Z.
&&
.MARINE...
EXPECT WINDS TO PICK BACK UP OVER THE WATERS TONIGHT AS ANOTHER GOOD
EASTERLY SURGE DEVELOPS. WILL RAISE SMALL CRAFT ADVISORIES FOR GMZ
870-873-676-656 WITH EXERCISE CAUTION HEADLINES ELSEWHERE.
BREEZY EAST TO NORTHEAST WINDS WILL PERSIST THROUGH THE WEEK AS
THE PRESSURE GRADIENT REMAINS RATHER TIGHT BETWEEN HIGH PRESSURE
TO THE NORTH AND SANDY DRIFTING NORTH NORTHEAST FROM THE CARIBBEAN
INTO THE BAHAMAS.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS THROUGH
THE WEEK. BREEZY EAST TO NORTHEAST WINDS ARE EXPECTED AND WILL BE
THE MAIN FIRE WEATHER CONCERN INTO THE UPCOMING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 69 88 70 85 / 10 20 10 20
FMY 69 88 71 85 / 20 30 10 30
GIF 65 88 68 86 / 10 30 20 20
SRQ 69 87 69 86 / 10 30 10 20
BKV 61 87 65 86 / 10 20 10 20
SPG 72 86 73 86 / 10 20 10 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...JELSEMA
LONG TERM/AVIATION...NOAHHazardous weather outlook, Oct 23, 2:24 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 224 PM EDT TUE OCT 23 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-241000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 224 PM EDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...THROUGH TONIGHT. ...MARINE GUST IMPACT... HIGH PRESSURE TO THE NORTH OF THE AREA AND TROPICAL STORM SANDY TO THE SOUTH WILL RESULT IN WINDY CONDITIONS DEVELOPING ONCE AGAIN TONIGHT OVER THE MARINE AREA. AS A RESULT...SMALL CRAFT ADVISORIES AND EXERCISE CAUTION HEADLINES WILL BE NEEDED FOR ALL MARINE ZONES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...MARINE GUST IMPACT... ELEVATED WINDS AND SEAS ARE EXPECTED WEDNESDAY THROUGH SATURDAY WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. BOATERS SHOULD CLOSELY MONITOR CONDITIONS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JELSEMA
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.